Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 232, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 10, 2003, 11:02 PM CDT for Dunklin County, Pemiscot County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2003, 11:02 PM CDT (04:02 UTC)
- Expired
- May 10, 2003, 11:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Dunklin County, MO, Pemiscot County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 8:45 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1530 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.7
The text
As transmitted, in the capitals the NWS used until 2016.
559
WUUS54 KMEG 110402
SVRMEM
MOC069-155-110445-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1102 PM CDT SAT MAY 10 2003
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DUNKLIN COUNTY IN SOUTHEAST MISSOURI
PEMISCOT COUNTY IN SOUTHEAST MISSOURI
* UNTIL 1145 PM CDT.
* AT 1056 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER
SENATH...MOVING EAST AT 50 MPH.
A TRAINED WEATHER SPOTTER REPORTED 50 TO 60 MPH WINDS NEAR SENATH
WITH THIS STORM.
* CITIES IN THE PATH OF THIS STORM THROUGH 1145 PM CDT INCLUDE...
KENNETT...
DENTON...STEELE...
COOTER...HAYTI HEIGHTS...
HAYTI...
.A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...A
SEVERE THUNDERSTORM CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY.
.DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF
YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4
3 2 0 8 7 5.
LAT...LON 3628 9012 3618 9019 3599 9039 3602 8971
3628 8971What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:41 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, May 10, 6:41 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 641 PM CDT SAT MAY 10 2003 SEVERE THUNDERSTORMS MOVING NORTHEASTWARD AT 55 MPH ACROSS WEST CENTRAL AND NORTH CENTRAL ARKANSAS WILL SOON ENTER THE NORTHWEST CORNER OF THE MID SOUTH. THE PRESENT ZONE FORECAST IS ON TRACK BUT WILL HAVE TO BE UPDATED AS NEW SEVERE WEATHER WATCHES ARE ISSUED DURING THE REMAINDER OF THIS EVENING INTO EARLY SUNDAY MORNING. .MEG...NONE.
Hazardous weather outlook, May 10, 4:15 PM CDT, 6 hours 47 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-111000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 415 PM CDT SAT MAY 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS EVENING AND EARLY TONIGHT NORTHWEST OF THE JONESBORO AREA AND THE MISSOURI BOOTHEEL. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT OVER THE MISSOURI BOOTHEEL...THE REST OF EAST ARKANSAS...ALL OF WEST TENNESSEE AND THE NORTHWEST HALF OF NORTH MISSISSIPPI. THE MODERATE RISK AREA IS NORTHWEST OF AN OXFORD TO CORINTH LINE. THIS INCLUDES JONESBORO...MEMPHIS...DYERSBURG...JACKSON AND CLARKSDALE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER THE REMAINDER OF THE MID-SOUTH...INCLUDING OXFORD AND TUPELO. A STRONG COLD FRONT WILL MOVE THROUGH THE MID-SOUTH TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE LIKELY IN ADVANCE OF THE FRONT AS IT MOVES THROUGH THE AREA. DAMAGING WINDS ARE THE MAIN THREAT WITH THESE STORMS...BUT ISOLATED TORNADOES AND LARGE HAIL ARE ALSO POSSIBLE. THE CHANCE FOR TORNADOES WILL BE HIGHER NORTH AND WEST OF THE JONESBORO AREA. THE STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO NORTHEAST ARKANSAS JUST BEFORE 9 PM...CROSS THE MISSISSIPPI RIVER AROUND MIDNIGHT...AND REACH NORTHEAST MISSISSIPPI BY 3 AM SUNDAY MORNING. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS ARE POSSIBLE MAINLY WEDNESDAY AND THURSDAY...BUT AT THIS TIME...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
In the hours before
Special weather statement, May 10, 6:54 PM CDT, 4 hours 8 minutes before
ARZ008-017-110045- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 654 PM CDT SAT MAY 10 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAWRENCE AND RANDOLPH COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 28 MILES WEST OF LYNN AT 651 PM CDT...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL MOVE INTO LAWRENCE AND RANDOLPH COUNTIES BY 730 PM CDT. HAIL AND STRONG WINDS ARE POSSIBLE WITH THIS STORM. PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES...INCLUDING THE CITIES OF BLACK ROCK...HOXIE...POCAHONTAS AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY. WER/SWC
Special weather statement, May 10, 7:44 PM CDT, 3 hours 18 minutes before
ARZ008-017-110100- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 744 PM CDT SAT MAY 10 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAWRENCE AND RANDOLPH COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER ANNIEVILLE AT 741 PM CDT...MOVING NORTHEAST AT 55 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES...INCLUDING THE CITIES OF BLACK ROCK AND POCAHONTAS...SHOULD MONITOR THIS STORM CLOSELY. SWC
Special weather statement, May 10, 8:03 PM CDT, 2 hours 59 minutes before
ARZ008-009-110200- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 803 PM CDT SAT MAY 10 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY AND RANDOLPH COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF BIGGERS AT 802 PM CDT...MOVING NORTHEAST AT 55 MPH. THIS STORM MAY CONTAIN HAIL AND WIND GUSTS OVER 45 MPH. PEOPLE IN CLAY AND RANDOLPH COUNTIES...INCLUDING THE CITY OF CORNING...SHOULD MONITOR THIS STORM CLOSELY. SWC
Special weather statement, May 10, 9:16 PM CDT, 1 hour 46 minutes before
ARZ008-017-110315- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 916 PM CDT SAT MAY 10 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAWRENCE AND RANDOLPH COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTHWEST OF STRAWBERRY AT 914 PM CDT...MOVING NORTHEAST AT 55 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. HAIL AND STRONG WINDS OVER 45 MPH ARE LIKELY WITH THIS STORM. PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES...INCLUDING THE CITIES OF BLACK ROCK...HOXIE...POCAHONTAS AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY. SWC
Special weather statement, May 10, 10:29 PM CDT, 33 minutes before
MOZ113-110415- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 1029 PM CDT SAT MAY 10 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DUNKLIN COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 18 MILES WEST OF CARDWELL AT 1029 PM CDT...MOVING EAST AT 50 MPH. PEOPLE IN DUNKLIN COUNTY...INCLUDING THE CITIES OF KENNETT AND SENATH...SHOULD MONITOR THIS STORM CLOSELY.
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.